A 69-year-old female has been admitted to the ICU for monitoring, after an uncomplicated laparoscopic cholecystectomy. Her routine admission ECG is shown on page 12 (ECG 30.1).
a) Describe the ECG and the diagnosis. (25% marks)
b) Name three drugs that could contribute to the manifestation of this ECG pattern. (15% marks)
The already challenging process of finding ECGs which the college remove from their published papers (so they can reuse them) has been rendered even more challenging in the Cursed Second Paper of 2020 which was returned to the candidates without any official answers. So: this SAQ sounds like it might have involved some kind of QT interval prolongation, but let's face it, it could have been any of these drug-induced ECG changes.
a) this is QT interval prologation (it is about 512 msec in its uncorrected state, or 585 corrected for heart rate).
Drugs which cause this (also see www.qtdrugs.org)
Lionte, Catalina, Cristina Bologa, and Laurentiu Sorodoc. "Toxic and drug-induced changes of the electrocardiogram." Advances in Electrocardiograms: Clinical Applications. 1st ed. Rijeka, Croatia: InTech (2012): 271-96.